Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 16, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 4, 2009, 4:30 AM EST for Collier County, Florida. It took effect at Mar 4, 2009, 12:00 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2009, 4:30 AM EST (09:30 UTC)
- In effect from
- Mar 4, 2009, 12:00 PM EST
- Expired
- Mar 4, 2009, 4:27 PM EST
- In force
- 4 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2636 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 040930 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 430 AM EST WED MAR 4 2009 FLZ063-066-070-042300- /O.UPG.KMFL.FW.A.0015.090304T1700Z-090304T2300Z/ /O.NEW.KMFL.FW.W.0016.090304T1700Z-090304T2300Z/ GLADES-HENDRY-INLAND COLLIER- 430 AM EST WED MAR 4 2009 ...A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING FOR RELATIVE HUMIDITIES FALLING BELOW 35% FOR MORE THAN 4 HOURS ACROSS PORTIONS OF INLAND COLLIER, HENDRY, AND GLADES COUNTIES... WINDS WILL BECOME NORTHEAST TODAY ACROSS ALL OF SOUTH AND CENTRAL FLORIDA, BUT MOISTURE LEVELS MAY NOT HAVE ENOUGH TIME TO RECOVER ACROSS WESTERN SECTIONS OF GLADES AND HENDRY COUNTIES AND NORTHWEST SECTIONS OF COLLIER COUNTY THIS AFTERNOON. THIS MAY LEAD TO 4 TO 5 HOURS OF 35% OR LESS RELATIVE HUMIDITY LEVELS IN THESE AREAS, THEREFORE A RED FLAG WARNING HAS BEEN ISSUED. NORTHEAST WINDS WILL CONTINUE TO DRAG IN ATLANTIC MOISTURE THIS EVENING AND TONIGHT WITH HIGHER LEVELS EXPECTED ON THURSDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
000 WWUS82 KMFL 041929 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 229 PM EST WED MAR 4 2009 FLZ069-050930- /O.NEW.KMFL.FW.A.0016.090305T1700Z-090305T2300Z/ /O.EXA.KMFL.FW.W.0016.000000T0000Z-090304T2300Z/ COASTAL COLLIER- 229 PM EST WED MAR 4 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON. ALTHOUGH NORTHEAST WINDS WILL CONTINUE ACROSS ALL OF SOUTH FLORIDA THIS AFTERNOON AND EVENING, MOISTURE LEVELS WILL REMAIN RATHER LOW ACROSS WESTERN SECTIONS OF GLADES AND HENDRY COUNTIES AS WELL AS ALL OF COLLIER COUNTY...INCLUDING COASTAL COLLIER...THIS EVENING. THIS WILL LEAD TO 4 TO 5 HOURS OF 35% OR LESS RELATIVE HUMIDITY LEVELS IN THESE AREAS, THEREFORE A RED FLAG WARNING HAS BEEN EXPANDED TO INCLUDE COASTAL COLLIER COUNTY. IN SPITE OF HIGHER LEVELS OF MOISTURE EXPECTED ON THURSDAY, THE COMBINATION OF HIGHER AFTERNOON TEMPERATURES AND STILL DEW POINTS IN THE 40S, MAY RESULT IN RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR SEVERAL CONSECUTIVE HOURS. THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ063-066-070-050930- /O.NEW.KMFL.FW.A.0016.090305T1700Z-090305T2300Z/ /O.CON.KMFL.FW.W.0016.000000T0000Z-090304T2300Z/ GLADES-HENDRY-INLAND COLLIER- 229 PM EST WED MAR 4 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. ALTHOUGH NORTHEAST WINDS WILL CONTINUE ACROSS ALL OF SOUTH FLORIDA THIS AFTERNOON AND EVENING, MOISTURE LEVELS WILL REMAIN RATHER LOW ACROSS WESTERN SECTIONS OF GLADES AND HENDRY COUNTIES AS WELL AS ALL OF COLLIER COUNTY THIS EVENING. THIS WILL LEAD TO 4 TO 5 HOURS OF 35% OR LESS RELATIVE HUMIDITY LEVELS IN THESE AREAS, THEREFORE A RED FLAG WARNING CONTINUES IN EFFECT. IN SPITE OF HIGHER LEVELS OF MOISTURE EXPECTED ON THURSDAY, THE COMBINATION OF HIGHER AFTERNOON TEMPERATURES AND STILL DEW POINTS IN THE 40S, MAY RESULT IN RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR SEVERAL CONSECUTIVE HOURS. THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
000 WWUS82 KMFL 042127 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 427 PM EST WED MAR 4 2009 FLZ063-066-069-070-050530- /O.CAN.KMFL.FW.W.0016.000000T0000Z-090304T2300Z/ /O.CON.KMFL.FW.A.0016.090305T1700Z-090305T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 427 PM EST WED MAR 4 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. REGIONAL OBSERVATIONS INDICATE THAT RELATIVE HUMIDITIES ACROSS THE WARNING AREA HAVE RISEN ABOVE CRITICAL LEVELS AND ARE EXPECTED TO REMAIN THAT WAY THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. IN SPITE OF HIGHER LEVELS OF MOISTURE EXPECTED ON THURSDAY... THE COMBINATION OF HIGHER AFTERNOON TEMPERATURES AND DEW POINTS STILL IN THE 40S... MAY RESULT IN RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR SEVERAL CONSECUTIVE HOURS. THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 4, 4:04 AM EST, 26 minutes earlier.
Area forecast discussion, Mar 4, 4:04 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
404 AM EST WED MAR 4 2009
.DISCUSSION...HIGH PRESSURE CENTER OVER WEST VIRGINIA WILL MOVE
SOUTHEAST AND OFF THE NORTH CAROLINA COAST EARLY THURSDAY AND MOVE
SOUTH TO ALONG 30 NORTH LATITUDE BY THIS WEEKEND AND IN THE
MEANTIME A MID LEVEL RIDGE WILL GRADUALLY BUILD OVER THE REGION
AND MOVE EAST OF THE AREA EARLY NEXT WEEK. IN THE MEANTIME, A
SLIGHT CHANCE OF SHOWERS CAN BE EXPECTED THROUGH TONIGHT WITH A
WEAK LOW PRESSURE TROUGH CURRENTLY FROM JUST NORTH OF OUR ATLANTIC
WATERS MOVING SOUTH INCREASING THE WINDS FROM THE NE. WIND FLOW
WILL VEER TO THE EAST BY THURSDAY. OUTSIDE OF THIS SLIGHT CHANCE
OF SHOWERS, DONT EXPECT ANY RAINFALL TROUGH EARLY NEXT WEEK.
TEMPERATURES WILL WARM ABOVE THE NORMAL VALUES BY THIS WEEKEND.
CHANCE OF RIP CURRENTS WILL BE ELEVATED FOR THE NEXT SEVERAL DAYS
OVER THE ATLANTIC BEACHES.
&&
.MARINE...FOR THE ATLANTIC, NE SCEC WINDS TODAY AND TONIGHT
BECOMING E THURSDAY AND SPEEDS DECREASING LATER FRIDAY. SEAS WILL
BE AT SCA LVLS WITH GULFSTREAM HEIGHTS UP TO 8 FEET TODAY, 7 FEET
TONIGHT AND 6 FEET OR LESS THURSDAY ON. THE ONLY PROBLEMS EXPECTED
OVER THE GULF OF MEXICO WATERS WILL BE OCCASIONAL SPEEDS UP TO
SCEC LVLS THROUGH SATURDAY WITH HIGHEST SEAS TO 5 FEET. FOR THE
LAKE, NE WINDS AT 20 KTS TODAY AND TONIGHT DECREASING LATER
TONIGHT TO 15 KNOTS OR LESS. FOR BISCAYNE BAY, NE WINDS 15 KNOTS
OR LESS BECOMING E 15 TO 20 KTS THURSDAY AND DECREASING TO 15 KTS
OR LESS THURSDAY NIGHT ON.
&&
.FIRE WEATHER...HAVE GONE WITH A RED FLAG WARNING TODAY OVER
GLADES, HENDRY AND EASTERN COLLIER COUNTIES FOR RHS LESS THAN 35
PERCENT FOR AT LEAST 4 HOURS. MOST LIKELY AREAS WILL BE FROM THE
IMMOKALEE AREA NORTHWARD AND AWAY FROM THE LAKE. FOR THURSDAY,
ONLY 33-35 PERCENT MINIMUM HUMIDITIES OCCURRING OVER WESTERN GLADES
AND HENDRY COUNTIES FOR ABOUT 1 OR 2 HOURS. THEN FOR FRIDAY ON, NO
FIRE WEATHER CONCERNS EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 71 57 74 60 / 10 10 0 0
FORT LAUDERDALE 71 60 73 63 / 10 10 - 0
MIAMI 72 59 74 60 / 10 10 - 0
NAPLES 72 52 77 56 / - 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
FLZ063-FLZ066-FLZ070.
AM...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR AMZ610-
AMZ650-AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
LONG TERM...18/GR
SHORT TERM/AVIATION...04/ATHazardous weather outlook, Mar 4, 4:12 AM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 412 AM EST WED MAR 4 2009 FLZ063-066>075-168-172>174-050500- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 412 AM EST WED MAR 4 2009 ...MODERATE RISK OF RIP CURRENTS TODAY ALONG THE EAST COAST... ...SEAS OF 7 TO 8 FEET IN THE GULF STREAM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: NORTHEAST WINDS OF 15 TO 20 MPH BLOWING ALONG THE ATLANTIC SHORE WILL PRODUCE A MODERATE RISK OF RIP CURRENTS TODAY AT THE BEACHES OF PALM BEACH, BROWARD, AND MIAMI DADE COUNTIES. TEMPERATURES: ANOTHER CHILLY MORNING WILL OCCUR ACROSS SOUTH FLORIDA AGAIN TODAY. TEMPERATURES WILL START THE DAY IN THE MID 30S TO MID 40S ACROSS INTERIOR AND WEST COAST LOCATIONS, BUT QUICKLY WARM INTO THE 60S BY LATE MORNING. WAVES: NORTHEAST WINDS OF 15 TO 20 KNOTS WILL KEEP SEAS IN THE GULF STREAM AT 7 TO 8 FEET THROUGH TODAY AND INTO TONIGHT. TONIGHT WINDS WILL SLIGHTLY DECREASE AND BECOME A LITTLE MORE EASTERLY WHICH WILL ALLOW SEAS TO SUBSIDE BELOW 7 FEET AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY GENERALLY EAST WINDS ARE EXPECTED TO REMAIN ACROSS SOUTH FLORIDA AND THE COASTAL WATERS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK WHICH WILL KEEP SOME RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES OF PALM BEACH, BROWARD, AND MIAMI DADE THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 2:29 PM EST | Fire Weather Watch | MFL | Collier | 12 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.